Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 19, 2016, 3:14 PM MDT for El Paso County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 3:14 PM MDT (21:14 UTC)
- Expired
- Jul 19, 2016, 3:33 PM MDT
- In force
- 19 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 40 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WUUS54 KEPZ 192114
SVREPZ
TXC141-192200-
/O.NEW.KEPZ.SV.W.0030.160719T2114Z-160719T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
314 PM MDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EL PASO COUNTY IN WESTERN TEXAS...
* UNTIL 400 PM MDT
* AT 313 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAR EAST EL
PASO...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND DIME SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MISSION VALLEY...
EAST EL PASO...
FAR EAST EL PASO...
HORIZON CITY...
CENTRAL EL PASO...
NORTHEAST EL PASO...
FORT BLISS...
SOCORRO...
FORT BLISS NORTHEAST...
MONTANA VISTA...
HOMESTEAD MEADOWS...
SPARKS...
LAKE WAY ESTATES...
BIGGS FIELD...
AND AGUA DULCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3168 10634 3171 10637 3173 10638 3175 10641
3189 10644 3186 10612 3168 10608 3162 10630
TIME...MOT...LOC 2113Z 077DEG 7KT 3176 10619
HAIL...0.75IN
WIND...60MPH
$$
FAUSETT1 follow-up statement
697
WWUS54 KEPZ 192133
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
333 PM MDT TUE JUL 19 2016
TXC141-192143-
/O.CAN.KEPZ.SV.W.0030.000000T0000Z-160719T2200Z/
EL PASO TX-
333 PM MDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS
AND BLOWING DUST ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3168 10634 3171 10637 3173 10638 3175 10641
3189 10644 3186 10612 3168 10608 3162 10630
TIME...MOT...LOC 2124Z 077DEG 7KT 3175 10622
$$
FAUSETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:11 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 19, 2:11 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 211 PM MDT TUE JUL 19 2016 .SYNOPSIS... Although not quite as moist as it often is, a monsoon moisture plume has returned to the region thanks to high pressure moving away. Moderate moisture will continue to stream into the region on southerly flow through the week and daytime heating will result in daily rounds of afternoon and evening showers and storms. Expect more widespread storms over area mountains and areas to the west of the Rio Grande through the work week. High pressure will move back over for the end of the week and help to bring temperatures back into the triple-digits for next weekend. Rain and storms will likely be limited across the region, but more evenly occuring across the area. && .DISCUSSION... The synoptic pattern has transitioned back to a pattern that promotes monsoon moisture flow back over the southwest. High pressure has recentered over the Southern Plains with deep southeast flow pulling Gulf moisture back over the region. This mornings PW was right at 1.25" and dewpoings were in the U50s- L60s. Mountains are seeing early aftn storms as expected and all indications with CAPE and LI are that additional heating will allow for lowland storms later. The main axis of the deepest moisture will be centered over far W NM and E AZ today...with a nudge to the west tomorrow. The result is deeper moisture W zones and somewhat more limited moisture over E zones. All areas will keep at least slight chance of pcpn/storms for the next couple of days, but storms will be more likely west, and mountains, with greater areal coverage. Thursday and Friday models do suggest some further drying of the SE portion of our CWFA as the moisture continues to focus tighter to our west. Thus some of Far West Texas gets it's POPs removed while the rest of the CWFA keeps daily mentions of rain/storms. For the weekend ahead a minor Pac NW trough cuts east across the northern Great Basin as the southern ridge begins to recenter over and west of our region. This will bring westerly flow aloft over the Four Corners region which should shift the monsoon plume back over our CWFA. Thus a more uniform POP field as all zones have near equal rain/storm chances. During this period we should also see temperatures on the increase with higher hights and h850 temps. Daily Max temps across the lowlands should be back at/above 100 degrees. 14-BIRD && .AVIATION...Valid 20/00Z-21/00Z. P6SM FEW-SCT090-110 SCT-BKN200-250 through period. Sct 1-3SM TSRA BKN040-060 west of the divide through the night with isold storms to the east. Storms will mainly be focused over the mountains after 12Z. Winds generally S to SE AOB 12kts except near thunderstorms where gusts over 40kts possible. 26-GRZYWACZ && .FIRE WEATHER... A strong upper high will remain centered over the southern plains for this upcoming week. A deeper southeast flow has started to develop over the region which will help to keep high temperatures under the century mark for the lowlands and relative humidities above 15 percent. The orientation of the high will keep the best moisture closer to the AZ/NM border region. A breakdown of the ridge is possible Sunday which could help bring more widespread thunderstorms to the region early next week. Winds through Friday will be out of the south to southeast at or below 15 mph. 26-GRZYWACZ && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 98 75 99 / 10 0 0 0 Sierra Blanca 69 93 68 94 / 0 0 0 0 Las Cruces 69 95 69 97 / 20 0 10 10 Alamogordo 70 96 70 96 / 20 10 10 20 Cloudcroft 48 72 49 73 / 30 40 20 30 Truth or Consequences 70 94 71 96 / 40 10 30 20 Silver City 61 89 65 89 / 50 30 30 30 Deming 69 96 70 98 / 40 10 20 20 Lordsburg 68 96 69 97 / 50 20 30 20 West El Paso Metro 74 97 74 97 / 10 0 0 0 Dell City 68 96 68 98 / 0 0 0 0 Fort Hancock 73 98 74 99 / 0 0 0 0 Loma Linda 68 92 68 91 / 20 0 0 0 Fabens 72 98 73 99 / 10 0 0 0 Santa Teresa 72 96 72 97 / 10 0 0 0 White Sands HQ 71 95 71 95 / 20 0 10 10 Jornada Range 66 96 66 97 / 20 0 10 10 Hatch 68 98 69 99 / 20 10 20 20 Columbus 72 97 72 98 / 30 10 10 20 Orogrande 71 95 71 96 / 10 0 0 0 Mayhill 54 81 54 80 / 30 20 20 20 Mescalero 54 83 53 82 / 30 30 20 30 Timberon 52 81 52 80 / 30 20 20 20 Winston 57 88 58 89 / 50 30 30 30 Hillsboro 63 93 65 94 / 40 20 30 20 Spaceport 68 94 68 96 / 20 10 20 20 Lake Roberts 55 90 55 92 / 60 40 30 30 Hurley 62 91 65 92 / 50 20 30 20 Cliff 60 94 61 96 / 50 30 30 30 Mule Creek 57 92 59 93 / 50 30 30 30 Faywood 63 92 64 93 / 50 20 30 20 Animas 69 96 69 98 / 40 20 30 20 Hachita 69 96 69 98 / 40 10 30 20 Antelope Wells 67 94 68 95 / 40 10 20 20 Cloverdale 63 89 64 89 / 50 20 20 20 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 99/14/26
Hazardous weather outlook, Jul 19, 11:13 AM MDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1113 AM MDT TUE JUL 19 2016 NMZ402-403-408-414>416-201715- SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 1113 AM MDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS. HALF-INCH SIZED HAIL...BRIEF HEAVY RAINFALL AND POSSIBLE ISOLATED FLASH FLOODING. THUNDERSTORM OUTFLOW MAY PRODUCE WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. SMALL HAIL AND ISOLATED HEAVY RAIN AND FLASH FLOODING ARE THE BIGGEST THREATS OVER THE MOUNTAINS. SOME STORMS WILL ALSO PRODUCE STRONG OUTFLOW WINDS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REAL-TIME CALLS OF STRONG WIND GUSTS AND DUST FROM ANY THUNDERSTORM OUTFLOWS...AS WELL AS HEAVY RAIN AND FLASH FLOODING ARE ENCOURAGED. NMZ401-404>407-409>413-417-TXZ418>424-201715- UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY- LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1113 AM MDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WEST OF THE RIO GRANDE...ISOLATED THUNDERSTORMS EAST OF THE RIO GRANDE. PEA-SIZED HAIL...BRIEF HEAVY RAINFALL AND WIND GUSTS 35 TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. STORMS LIKELY TO BE MORE NUMEROUS WEST AND FEWER EAST THROUGH SATURDAY AND THEN MORE UNIFORM IN COVERAGE SUNDAY ONWARD. BIGGEST THREAT WILL BE STRONG OUTFLOW WINDS AND BLOWING DUST. A FEW STORMS MAY PRODUCE HEAVY RAIN AND ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REAL-TIME CALLS OF STRONG WIND GUSTS AND DUST FROM ANY THUNDERSTORM OUTFLOWS...AS WELL AS HEAVY RAIN AND FLASH FLOODING ARE ENCOURAGED. BIRD
In the hours before
Special weather statement, Jul 19, 12:58 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1258 PM MDT TUE JUL 19 2016
NMZ401-402-191945-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
1258 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIERRA AND NORTHEASTERN
GRANT COUNTIES UNTIL 145 PM MDT...
AT 1258 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF GILA HOT SPRINGS...MOVING NORTHWEST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...BLACK CANYON CAMPGROUNDS AND PORTIONS OF THE GILA
WILDERNESS.
LAT...LON 3321 10798 3308 10812 3320 10831 3320 10800
3323 10800
TIME...MOT...LOC 1858Z 133DEG 20KT 3321 10812
FAUSETTSpecial weather statement, Jul 19, 1:53 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
153 PM MDT TUE JUL 19 2016
NMZ412-414>416-192045-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
CENTRAL TULAROSA BASIN NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
153 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
245 PM MDT...
AT 153 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF MESCALERO...MOVING NORTH AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. LOCALIZED FLOODING OF LOW WATER CROSSINGS IS ALSO LIKELY.
LOCATIONS IMPACTED INCLUDE...
MESCALERO...LAKE MESCALERO AND APACHE SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3335 10573 3331 10572 3330 10572 3330 10554
3300 10568 3304 10589 3338 10585
TIME...MOT...LOC 1953Z 193DEG 13KT 3310 10577
FAUSETTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:59 PM MDT | Special Weather Statement | EPZ | Hudspeth | 46 min |
| Jul 19, 4:22 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 113 min |
| Jul 19, 4:33 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 117 min |
| Jul 19, 5:12 PM MDT | Special Weather Statement | EPZ | Hudspeth | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.